Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 14, NWS Springfield, MO

April 13, 2015Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Apr 13, 2015, 2:15 AM CDT for Vernon County, Missouri. It took effect at Apr 14, 2015, 1:00 AM CDT. It was in force for 62 hr.

The area

The outline as issued.

The facts

Issued
Apr 13, 2015, 2:15 AM CDT (07:15 UTC)
In effect from
Apr 14, 2015, 1:00 AM CDT
Expired
Apr 16, 2015, 2:42 PM CDT
In force
62 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Osage River at Horton (HTNM7). The gauge peaked at 37.05 ft at Apr 14, 2015, 9:00 AM CDT.

actionminormoderate3035404504/1304/1404/1504/1604/17
Action stage
39 ft
Minor stage
41 ft
Moderate stage
45 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WGUS43 KSGF 130715
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
215 AM CDT MON APR 13 2015

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Little Osage near Horton affecting Vernon County.

.Recent heavy rain Sunday morning and additional rainfall expected
over the next few hours will continue to cause fast rises on the 
Little Osage River. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at 
http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf 

&&

MOC217-131915-
/O.NEW.KSGF.FL.W.0014.150414T0600Z-150416T1942Z/
/HTNM7.1.ER.150414T0600Z.150415T0600Z.150415T1942Z.NO/
715 AM GMT MON APR 13 2015

* From late tonight...until further notice.
...For the Little Osage near Horton...
* At  1:45 AM Monday The stage was 32.3 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by around midnight
  and continue to rise to near 41.5 feet by early Wednesday morning. 
  The river will fall below flood stage by early afternoon on
  Wednesday.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near 
  the gage site and farmland along the river.  

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Little Osage River Basin
  Horton           41  32.3 Mon 02 AM  41.3  41.5  39.2


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$
3 follow-up statements
092 
WGUS83 KSGF 131449
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
949 AM CDT MON APR 13 2015

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Little Osage near Horton affecting Vernon County 
   
.Heavy rainfall over the Little Osage basin is expected to cause 
river levels to rise about one half foot above flood stage. More details
are included below. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-140549-
/O.EXT.KSGF.FL.W.0014.150414T0824Z-150417T0600Z/
/HTNM7.1.ER.150414T0824Z.150414T1800Z.150416T0600Z.NO/
249 PM GMT MON APR 13 2015

...For the Little Osage near Horton...
* At  8:45 AM Monday The stage was 35.8 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by early tomorrow and continue to
  rise to near 41.5 feet by tomorrow evening.  The river will fall 
  below flood stage by early Thursday morning.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near 
  the gage site and farmland along the river.  

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Little Osage River Basin
  Horton           41  35.8 Mon 09 AM  41.3  41.5  40.5

&&

LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

$$

Terry
136 
WGUS83 KSGF 131736
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1236 PM CDT MON APR 13 2015

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Little Osage near Horton affecting Vernon County 
   
.Heavy rainfall over the Little Osage Basin is expected to cause
river levels to rise about one half foot above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-140836-
/O.EXT.KSGF.FL.W.0014.150414T0959Z-150417T0600Z/
/HTNM7.1.ER.150414T0959Z.150415T0000Z.150416T0600Z.NO/
136 PM EDT MON APR 13 2015

...For the Little Osage near Horton...
* At 11:45 AM Monday The stage was 36.4 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by early tomorrow and continue to
  rise to near 41.5 feet by early Wednesday morning.  The river will 
  fall below flood stage by early Thursday morning.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near 
  the gage site and farmland along the river.  

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Little Osage River Basin
  Horton           41  36.4 Mon 12 PM  41.2  41.5  40.5

&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

$$

Frye
125 
WGUS83 KSGF 140256
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
956 PM CDT MON APR 13 2015

 ...The Flood Warning is cancelled for the following river in 
Missouri...
 
  Little Osage near Horton affecting Vernon County
  
&&

MOC217-140326-
/O.CAN.KSGF.FL.W.0014.000000T0000Z-150417T0600Z/
/HTNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1056 PM EDT MON APR 13 2015

The Flood Warning has been cancelled for  The Little Osage near 
Horton.* At  9:45 PM Monday The stage was 37.0 feet. 
* Flood stage is 41.0 feet. 
* Forecast...The river will crest below flood stage at 39.5 feet 
  Wednesday early afternoon.
 
&&

               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Little Osage River Basin
  Horton           41  37.0 Mon 10 PM  39.4  39.3  32.3

&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 
$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Apr 13, 12:00 AM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Apr 13, 12:00 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1200 AM CDT Mon Apr 13 2015

.UPDATE...
Issued at 549 PM CDT SUN APR 12 2015

PoPs have been largely removed for this evening with the main
threat for showers and thunderstorms coming overnight with the
passing frontal boundary. While effective bulk shear will be
supportive of some updraft organization, instability will be a bit
on the weak side. Thus, any hail or wind threat is expected to
remain sub-severe at this time.

&&

.SHORT TERM...(This Evening through Monday)
Issued at 237 PM CDT SUN APR 12 2015

Temperatures are cooler across central Missouri this afternoon
because of exiting showers and storms along with more cloud cover.
Where the sun has poked through the clouds...temperatures are warm
in the lower to middle 70s. For the most part...this evening will
be relatively quiet as we watch an advancing cold front up in
southern Nebraska starts heading southeastward. This front will
be close to southeast Kansas after midnight tonight and rain
chances will increase from midnight through early Monday morning.
Widespread showers and a chance of thunderstorms will come with
the front pushing through. Instability will be lacking but a
couple stronger storms can't be ruled out with small hail up to
the size of pennies and gusty winds up to 50 mph along with
lightning. The severe weather threat appears to be very limited
and remain out to our west across central Kansas.

Rain showers will slowly end from northwest to southeast late
Monday morning through early Monday afternoon. Overall average
rainfall through tonight and Monday morning will be between a
quarter to half an inch. North of I-44 has the best chance for a
few breaks in the clouds Monday afternoon but southern Missouri
will remain mostly cloudy. Temperatures will be slightly cooler
Monday afternoon in the middle to upper 60s.

.LONG TERM...(Monday Night through Sunday)
Issued at 237 PM CDT SUN APR 12 2015

The overall weather pattern for this week looks unusual for
middle of April and unsettled with periodic chances for rain and
mostly cloudy skies. The front that comes through on Monday
actually stalls out to our south and backs up on Tuesday into
Wednesday. An upper level wave will move across the area Tuesday
night into Wednesday to bring scattered showers and storms as the
front lifts northward. Instability will be lacking and no severe
weather is expected.

The models continue to show this slow moving cut off low pressure
system across the mountain west by the middle and end of this
week. Models don't handle these systems well especially when they
eventually move out and timing. With that said...will maintain
scattered chances for showers and thunderstorms middle through the
end of the week with spokes of energy pinwheeling around the large
upper level low pressure rotation. Timing will be hard to pinpoint
down exactly the best chance of rain this far in advance. But the
overall message going into this week is off and on chances for
rain with more clouds than sun and temperatures remaining about
seasonable with highs in the upper 60s to lower and maybe middle
70s when we see some sunshine. No severe weather expected this
week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1141 PM CDT SUN APR 12 2015

Low level wind shear conditions will persist through about 08Z at
Joplin. A passing cold front will then bring a band of showers and
thunderstorms through the area from late tonight into Monday
morning. MVFR and perhaps brief IFR conditions can be expected
with this activity. Dry conditions are then expected in the
afternoon with mid-level cloud cover persisting into Monday
evening. Brisk north to northeast winds can be expected for all of
Monday with winds diminishing Monday evening.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

UPDATE...Schaumann
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Schaumann
Hazardous weather outlook, Apr 12, 10:59 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1059 PM CDT SUN APR 12 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140400-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1059 PM CDT SUN APR 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED LIGHTNING RISK.

DISCUSSION...

  A LINE OF THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE
  OUTLOOK AREA LATE TONIGHT AND WILL REACH THE INTERSTATE 44
  CORRIDOR AROUND...OR JUST BEFORE SUNRISE. A FEW OF THE
  STRONGER STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND GUSTY WINDS UP TO 50 MPH ACROSS SOUTHEAST KANSAS AND
  WESTERN MISSOURI.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  RESIDUAL THUNDERSTORMS WILL CONTINUE INTO MONDAY MORNING
  GENERALLY ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR. THE
  THUNDERSTORMS SHOULD END BY MIDDAY ACROSS SOUTH CENTRAL
  MISSOURI.

  RANDOM THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH SATURDAY
  OF THE UPCOMING WEEK. MANY LOCATIONS WILL STAY DRY ON MOST
  DAYS...HOWEVER...ISOLATED TO SCATTERED STORMS CAN NOT BE RULED
  OUT ANY DAY THIS UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.